Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 37, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 17, 2001, 6:00 PM CDT for McKenzie County, North Dakota. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 17, 2001, 6:00 PM CDT (23:00 UTC)
- Expired
- Jun 17, 2001, 7:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
County McKenzie County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 6:25 PM CDT | Hail 0.75 | Alexander, ND | Heavy rain accompanied the hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 172300 SVRISN NDC053-180000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILLISTON ND 600 PM CDT (500 PM MDT) SUN JUN 17 2001 THE NATIONAL WEATHER SERVICE IN WILLISTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST AND WEST CENTRAL MCKENZIE COUNTY IN NORTHWESTERN NORTH DAKOTA * UNTIL 700 PM CDT * AT 555 PM CDT...NATIONAL WEATHER SERVICE LOCAL WARNING RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF FAIRVIEW MONTANA...MOVING EAST-SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EAST FAIRVIEW AT 610 PM CDT CARTWRIGHT AT 620 PM CDT 5 MILES SOUTH ALEXANDER AT 640 PM CDT 10 MILES SOUTH OF ARNEGARD AT 650 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS PA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:00 PM CDT, 3 hours earlier.
Area forecast discussion, Jun 17, 3:00 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SUN JUN 17 2001 SIGNIFICANT CHANGES IN THE MODEL FORECAST WILL FORCE CHANGES TO GOING ZONES. FRONT IS NOT AS PROGRESSIVE AS PREVIOUSLY FORECAST AND THIS WILL LEAD TO A PROLONGED THREAT OF STORMS THROUGH TONIGHT. ETA HAS PICKED UP ON THIS...AND BECAUSE OF ITS BEST JOB ON THIS MORNINGS CONVECTION...HAVE OPTED TO FOLLOW IT FOR DETAILS. ETA/AVN MORE SIMILAR WITH NGM ODD BALL OUT. PROBLEM CONTINUES TO BE THUNDERSTORM CHANCES. ETA INDICATING THAT SURFACE BOUNDARY PASSING THROUGH TONIGHT WILL BE INVIGORATED BY H5 SHORT WAVE TROF FORECAST TO KDIK BY 12Z. WITH THIS FEATURE THE ETA BRINGS AN AREA OF /0.25-0.50/ QPF ACROSS THE CWA OVERNIGHT. AVN INDICATES THIS TO BE AN MCS AND DUMPS MORE THAN AN INCH AND A QUARTER ON BIS AREA BY 12Z MONDAY. THE FLY IN THIS OINMENT MAY TURN OUT TO BE AN MCS THAT COULD DEVELOP OVER E NEBRASKA/E SD/S MN/W IOWA. IF THIS MCS DEVELOPS IT COULD ROB THE MOISTURE FROM ND. HOWEVER...ENOUGH PARAMETERS COME TOGETHER OVER ND TO GO WITH SCT POPS TONIGHT...INCLUDING AN INCREASE IN LOW LEVEL MOISTURE IN THE FORM OF 60 DEWS WHICH LEADS TO AN INCREASE IN INSTABILITY. CAPE VALUES 400-800 J/KG. HAVE OPTED TO INCLUDE SOME SEVERE WORDING AS COOL POOL ALOFT AND LOW WET BULB ZERO SHOULD SUPPORT HAIL. ACTIVITY TO CONTINUE OVERNIGHT DUE INFLUX OF H2 JET...NEARING 100 KNOTS. LEFTOVER CONVECTION LIKELY CENTRAL AND EAST EARLY MONDAY MORNING. LOOKS LIKE DRY WEATHER TO COME IN WEDNESDAY AND HOLD THROUGH NEXT WEEKEND. TEMPERATURE CLIMBING ABOVE NORMAL LEVELS BY THURSDAY-FRIDAY TIME FRAME. .BIS...NONE. JP MARTIN
In the hours before
Special weather statement, Jun 17, 3:27 PM CDT, 2 hours 33 minutes before
NDZ001-009-172226- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 326 PM CDT SAT JUN 16 2001 AN AREA OF SHOWERS AND THUNDERSTORMS HAS MOVED INTO DIVIDE AND NORTHERN WILLIAMS COUNTIES. THIS ACTIVITY IS MOVING EAST AND IS EXPECTED TO CONTINUE TO EFFECT THE AREA THROUGH 530 PM CDT. PRECIPITATION IS EXPECTED TO BE LIGHT. BRIEF PERIODS OF MODERATE RAIN CAN BE EXPECTED IN SOME AREAS. ASSID
Special weather statement, Jun 17, 5:30 PM CDT, 30 minutes before
NDZ001-009-180100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 530 PM CDT SUN JUN 17 2001 SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOPE ACROSS NORTHEAST MONTANA AND MOVE INTO NORTHWEST NORTH DAKOTA. THE SHOWERS AND THUNDERSTORMS ARE MOVING TO THE EAST AT 25 MPH. ALTHOUGH SCATTERED THE SHOWERS AND THUNDERSTORMS MAY PRODUCE BRIEF PERIODS OF HEAVY RAINS...FREQUENT LIGHTNING STRIKES...GUSTY SURFACE WINDS AND DAYMAGING HAIL. AS THESE STORMS PASS THROUGH SEEK SHELTER IN A STURDY BUILDING PA
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.